Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 22, NWS Springfield, MO

May 24, 2025Ozark County, Taney County, Missouri

NWS Springfield, MO issued this flash flood warning at May 24, 2025, 1:07 AM CDT for Ozark County, Taney County, Missouri. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2025, 1:07 AM CDT (06:07 UTC)
Expired
May 24, 2025, 8:42 AM CDT
In force
8 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 7:00 AM CDTRAIN 3.751 Nnw Udall, MOCocorahs station MO-OZ-13 Tecumseh 2.2 SE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

920 
WGUS53 KSGF 240607
FFWSGF
MOC153-213-241400-
/O.NEW.KSGF.FF.W.0022.250524T0607Z-250524T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
107 AM CDT Sat May 24 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Ozark County in southwestern Missouri...
  Southeastern Taney County in southwestern Missouri...

* Until 900 AM CDT Saturday.

* At 107 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Forsyth, Gainesville, Bakersfield, Kissee Mills, Theodosia, 
  Pontiac, Sundown, Isabella, Willhoit, Thornfield, Long Run, 
  Hardenville, Zanoni, Rueter, Protem, Tecumseh, Sycamore, Udall, 
  Bull Shoals Lake, Norfork Lake and Lake Taneycomo.

This includes the following low water crossings...
  Spring Creek at County Road 349, Possum Walk Creek at Highway T, 
  Little North Fork River at County Road 916, Little North Fork at 
  Haskins Ford Road, Lick Creek at County Road 528, Pond Fork at 
  County Road 883 and Turkey Creek at County Road 830.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3671 9308 3674 9211 3650 9212 3650 9308

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Titus
2 follow-up statements
283 
WGUS73 KSGF 240851
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
351 AM CDT Sat May 24 2025

MOC153-213-241400-
/O.CON.KSGF.FF.W.0022.000000T0000Z-250524T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ozark MO-Taney MO-
351 AM CDT Sat May 24 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING 
FOR OZARK AND SOUTHEASTERN TANEY COUNTIES...

At 351 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 5 inches of rain have 
fallen. The expected rainfall rate is 0.5 to 1.5 inches in 1 hour. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Forsyth, Gainesville, Bakersfield, Kissee Mills, Theodosia, 
  Pontiac, Sundown, Isabella, Willhoit, Thornfield, Long Run, 
  Hardenville, Zanoni, Rueter, Protem, Tecumseh, Sycamore, Udall, 
  Bull Shoals Lake, Norfork Lake and Lake Taneycomo.

This includes the following low water crossings...
  Spring Creek at County Road 349, Possum Walk Creek at Highway T, 
  Little North Fork River at County Road 916, Little North Fork at 
  Haskins Ford Road, Lick Creek at County Road 528, Pond Fork at 
  County Road 883 and Turkey Creek at County Road 830.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3671 9308 3674 9211 3650 9212 3650 9308

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR

$$

Titus
957 
WGUS73 KSGF 241342
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
842 AM CDT Sat May 24 2025

MOC153-213-241352-
/O.CAN.KSGF.FF.W.0022.000000T0000Z-250524T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ozark MO-Taney MO-
842 AM CDT Sat May 24 2025

...FLASH FLOOD WARNING FOR OZARK AND SOUTHEASTERN TANEY COUNTIES HAS 
BEEN REPLACED WITH A FLOOD WARNING...

The Flash Flood Warning has been replaced with a Flood Warning for 
Ozark and Southeastern Taney counties.

&&

LAT...LON 3671 9308 3674 9211 3650 9212 3650 9308

$$

SM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 24, 12:30 AM CDT, 37 minutes earlier. Its key messages:

  • High confidence in multiple rounds of showers and thunderstorms for the Memorial Day Weekend (60-90% daily chances). Flood Watch in effect 7 PM tonight through Monday night with widespread total rainfall amounts of 2-5 inches with localized amounts up to 8 inches.
  • Marginal to Slight (1-2 of 5) severe risk tonight, then again Saturday night, especially west of Highway 65. Main threat is wind and hail with up to golf ball sized hail tonight.
Area forecast discussion, May 24, 12:30 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1230 AM CDT Sat May 24 2025

.KEY MESSAGES...

- High confidence in multiple rounds of showers and
  thunderstorms for the Memorial Day Weekend (60-90% daily
  chances). Flood Watch in effect 7 PM tonight through Monday
  night with widespread total rainfall amounts of 2-5 inches
  with localized amounts up to 8 inches.

- Marginal to Slight (1-2 of 5) severe risk tonight, then again
  Saturday night, especially west of Highway 65. Main threat is
  wind and hail with up to golf ball sized hail tonight.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 152 PM CDT Fri May 23 2025

It's been a quiet morning and early afternoon, with afternoon
temperatures so far in the upper 60s to low 70s. Surface high
pressure has been departing to our east throughout morning,
which will continue to increase cloud cover through the
afternoon and into the evening. Some showers and thunderstorms
can be observed on radar over northern OK and east central KS,
which are expected to continue pushing east into our area over
the next several hours.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 152 PM CDT Fri May 23 2025

Models are still in fairly good agreement with a surface boundary
extending northwest to southeast from a surface low east of the
Rockies down through OK/AR to our south through the weekend. Despite
an upper ridge building over the region, several passing shortwaves
in northwest flow aloft will aid in supplying upper level energy in
addition to the increased moisture levels. This will set the stage
for multiple rounds of showers and thunderstorms beginning this
late afternoon/tonight and lasting through the Memorial Day
weekend. With the mean PWAT values in the 1.5-1.7" range being
near the daily max and above the 90th percentile for this time
of year, heavy rainfall is expected through the weekend.

As a low level jet increases and lifts over the front this evening
into tonight, shower and thunderstorm potential will increase,
bringing the first round of heavy rainfall to far southeast Kansas
and the Missouri Ozarks. WPC has highlighted a Slight (2/4) risk of
excessive rainfall over SE KS/SW MO to account for flooding
potential. In addition to the heavy rain, model guidance shows
MUCAPE between 500-1000 j/kg and 30-40+ kts of 0-6km shear, which
could allow for elevated storms, especially west of Highway 65.
Isolated to Scattered convection could begin as early as 6pm this
evening, however the better chances for strong to severe
thunderstorms would be during the overnight hours before sunrise.
The primary hazards would be large hail up to golf balls. However
there still remains uncertainty w.r.t more organized convection
occurring, potentially pushing an MCS through the southern Plains,
clipping our southwest counties. If this can occur, damaging winds
up to 70mph will also be possible, primarily for areas southwest of
Highway 65. The Storm Prediction Center has a Slight (2 of 5) risk
for areas along and southwest of a Fort Scott to Monett line, and a
Marginal (1 of 5) risk southwest of a Harrisonville to Oregon County
line.

These thunderstorms may persist into the day Saturday, however
a small break could occur later in the day (late
afternoon/evening) before another round develops Saturday night
as the low level jet develops again. With the organized MCS
potential tonight remaining uncertain, tomorrow night looks a
little more questionable, as an MCS would influence the frontal
boundary, potentially pushing it further south. It's uncertain
how much overlap the next round of heavy rainfall Saturday
evening/night will have over tonight's round, so we'll have to
keep an eye on how tonight influences the front's location. WPC
has another Slight ERO, which has been pulled slightly more
south than previous issuances. Additionally, guidance shows
instability between 500-1500 J/kg (MUCAPE), with 0-6km shear
between 45-55kts, leading to another overnight period of strong
to severe thunderstorms. With a favorable environment supporting
supercells (developing west and pushing towards the Ozarks
during the evening), large hail up to 2 inches will be the
primary hazard. The tornado risk is non-zero, however any
tornado potential would be largely due to if these storms can
become surface based (versus more elevated). So an isolated
tornado can't be ruled out, however this would be a much more
conditional threat. SPC has another Slight (2 of 5) risk of
severe thunderstorms over portions of far southeast KS and
southwest MO to account for this potential.

A third round of showers and thunderstorms is expected Sunday
evening/night into Monday, as an upper level shortwave moves
across the southern Plains. SPC has a Marginal (1 of 5) risk of
severe thunderstorms along and south of Highway 60, with the
primary hazard being large hail. Additionally, ample amounts of
moisture will exist along the lingering frontal boundary,
providing ample fuel for heavy precipitation to again fall on
already increasingly saturated soils. WPC has SE KS and SW MO in
a Moderate (3 of 4) risk for excessive rainfall to highlight
the flooding potential expected.

The heaviest total rainfall amounts will largely depend on where
thunderstorms occur each night. Latest NBM is showing storm total
QPF of widespread 2-5 inches, with localized areas up to 8 inches
(with the higher end of that range towards far southwest
MO/southeast KS). With the streamflows across southern Missouri
already above normal, and this much rainfall occuring during the
holiday weekend with many out on elevated streamflows, we're
concerned about the flooding potential if these amounts materialize.
The CWA-wide Flood Watch will go into effect beginning at 7pm
this evening until 7pm Monday evening. Those with outdoor plans
near area waterways will need to closely monitor the forecast.
We'll continue to update the forecast as this system progresses
and more high resolution data becomes available.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1222 AM CDT Sat May 24 2025

Ceilings will bounce around for the rest of the night due to
convection. Ceilings may get as low as IFR tonight with
visibilities dropping to 1 to 2 SM within these precipitation
bands. Main threats with these storms will be frequent
lightning, heavy rainfall, and large hail. Rain will taper off
by late morning from west to east. Expect rain to return by
Saturday evening. Winds will be out of the southeast through the
period with gusts up to 20 mph, but could be higher in and
around thunderstorms.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Monday evening for KSZ073-097-101.
MO...Flood Watch through Monday evening for MOZ055>058-066>071-
     077>083-088>098-101>106.

&&

SHORT TERM...Melto
LONG TERM...Melto
AVIATION...Soria
Hazardous weather outlook, May 23, 8:00 PM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
800 PM CDT Fri May 23 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
800 PM CDT Fri May 23 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Slight hail risk.
  Slight thunderstorm wind damage risk.
  Significant lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Showers and thunderstorms will move in this evening and persist
through the overnight hours. There is a Slight Risk (2/5) for
severe weather along a line from Fort Scott, KS down to the Shell
Knob, MO area and west. Main threats will be wind, hail,
lightning, and heavy rainfall as most storms will be elevated in
nature. Hail could be as large as golf balls within these storms.
Expect this activity to end near sunrise on Saturday with some
areas over SW MO seeing 2-3" of rain in the next 24 hours within
these heavier bands of thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Daily and nightly 60 to 90 percent rain and thunderstorm chances
return for Memorial Day Weekend. There is potential for more
widespread heavy rainfall amounts across the Ozarks, leading to
flooding. Increased stream and river flows are likely this
weekend.

There is also a risk for marginally severe thunderstorms during
this period. Currently, there is a Marginal (1/5) to Slight (2/5)
Risk for severe hail Saturday night, with a Marginal (1/5) Risk
on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight for southwest Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

In the hours before

Special weather statement, May 24, 1:00 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
100 AM CDT Sat May 24 2025

MOZ102-240630-
Barry MO-
100 AM CDT Sat May 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BARRY COUNTY
THROUGH 130 AM CDT...

At 1259 AM CDT, Doppler radar was tracking a strong thunderstorm over
Washburn, or 7 miles southwest of Cassville, moving northeast at 25
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Roaring River State Park, Cassville, Seligman, Exeter, Butterfield,
Washburn, and Wayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3652 9399 3664 9407 3678 9387 3658 9374
TIME...MOT...LOC 0559Z 244DEG 20KT 3661 9397

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 11:26 PM CDTAreal Flood AdvisorySGFDade, Greene6 hr
May 24, 1:00 AM CDTSpecial Weather StatementSGFBarry30 min
May 24, 1:32 AM CDTSevere Thunderstorm WarningSGFBarry, Stone43 min
May 24, 1:49 AM CDTFlash Flood WarningSGFDade, Greene, Polk8 hr
May 24, 2:58 AM CDTFlash Flood WarningSGFChristian, Douglas, Ozark, Taney, Webster, Wright7 hr
May 24, 4:39 AM CDTFlash Flood WarningSGFJasper, Newton8 hr
May 24, 5:32 AM CDTFlash Flood WarningSGFBarry, McDonald7 hr
May 24, 6:02 AM CDTFlash Flood WarningSGFBarton, Cedar, Dade, Vernon6 hr
May 24, 8:42 AM CDTAreal Flood WarningSGFOzark, Taney22 hr
May 24, 9:11 AM CDTRiver Flood WarningSGFChristian, Stone4 days
May 24, 9:11 AM CDTRiver Flood WarningSGFStone4 days
May 24, 9:11 AM CDTRiver Flood WarningSGFVernon3 days
May 24, 9:43 AM CDTAreal Flood WarningSGFChristian, Douglas, Ozark, Taney, Webster, Wright21 hr
May 24, 9:43 AM CDTAreal Flood WarningSGFDade, Greene, Polk21 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.